MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number RF*ZV94110A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.(b)(4).
 
Event or Problem Description
The user facility reported that the involved glidecath device was used during the procedure.There was an issue with the iliac bifurcation and getting up and over.The catheter broke apart; however, was pulled out of the patient.Additional information was received on 12nov2019.The patient was a aaa candidate and femoral access was used.Although the catheter was broken, it was connected by the braid.The patient was in stable condition and the procedure was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the actual sample had been fractured in two pieces.The total length of both pieces was confirmed to be 1050mm.Compared to the length of a factory-retained sample from the involved product code, which is 1000mm, the actual sample was confirmed to have been elongated by 50mm.Length of the distal piece: approximately 150mm; length of the main body: approximately 900mm.Magnifying inspection of the distal piece seen from lateral side revealed that: fractured section had been elongated; fracture end had been deformed in a flare shape; abrasions were observed on approximately 135mm from the distal end.From this, it is likely that a hard object came into contact near the fractured area.Magnifying inspection of the main body seen from lateral side obtained revealed: reinforcing wire in the fractured area was exposed; fracture end had been deformed in a flare shape.Magnifying inspection found that the fracture ends of both pieces could fit to each other.This inferred there was no missing part in the shaft.Magnifying inspection of both fracture ends seen from front revealed: fracture ends had been deformed in a flare shape and the inner layer had been elongated; the fracture occurred on the end of the reinforced section.The outside and inside diameters were measured on the undamaged segment and confirmed to meet manufacturer specifications.Reproductive testing was performed with a retention sample of the involved product code and revealed: the fracture end became deformed in a flare shape and the inner layer got elongated; reinforcing wire was exposed on the fracture end.Ifu states: never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample may have been trapped due some factors and then subjected to excessive pulling force, resulting in the generation of the fracture.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9362120
Report Number9681834-2019-00208
Device Sequence Number2606363
Product Code DQO
UDI-Device Identifier04987350772213
UDI-Public04987350772213
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRF*ZV94110A
Device Catalogue NumberCG416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1